Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

June 9, 2021Benton County, Arkansas

NWS Tulsa, OK issued this special weather statement at Jun 9, 2021, 9:53 PM CDT for Benton County, Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2021, 9:53 PM CDT (02:53 UTC)
Expired
Jun 9, 2021, 10:45 PM CDT
In force
52 min
Issued by
NWS Tulsa, OK

County Benton County, AR

The radar

The Tulsa radar (KINX), 114 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1825 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1825 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

660 
WWUS84 KTSA 100253
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
953 PM CDT Wed Jun 9 2021
 
ARZ001-100345-
Benton AR-
953 PM CDT Wed Jun 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON COUNTY UNTIL
1045 PM CDT...

At 952 PM CDT, a strong thunderstorm was located 3 miles northeast of
Gravette, moving south at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Rogers...                         Bentonville...
Bella Vista...                    Lowell...
Gentry...                         Gravette...
Cave Springs...                   Decatur...
Highfill...                       Springtown...
Northwest Arkansas Regional Air...
Hiwasse...
Miller...                         Centerton...
Fairmount...                      Vaughn...
Healing Springs...                

This includes Interstate 49 between mile markers 80 and 84.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3628 9415 3622 9446 3650 9451 3650 9430
TIME...MOT...LOC 0252Z 338DEG 9KT 3646 9441 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 9, 6:12 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jun 9, 6:12 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
612 PM CDT Wed Jun 9 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will persist through the evening with the potential
for MVFR ceilings late tonight into Thursday morning at most area
sites. MVFR fog will also be possible at the northwest Arkansas sites
late tonight into Thursday morning.

&&

.PREV DISCUSSION... /Issued 410 PM CDT Wed Jun 9 2021/

DISCUSSION...
This afternoon a boundary was positioned from northwest to
southeast across Northeast Oklahoma into Northwest Arkansas on the
northeastern periphery of a building ridge expanding into the
region. Associated with this boundary was an instability axis with
excessive amounts of surface CAPE residing south and west of the
boundary. This boundary is progged to remain over the CWA through
this evening before becoming more diffuse overnight tonight. In
response...shower and thunderstorm chances will remain possible
through this evening along/near this boundary. The highly unstable
conditions will warrant a limited severe potential through this
evening with large hail and locally damaging winds being the main
threats. Deep shear values remained around 30KT and weak overall
flow should limit the overall potential with mainly a slow moving
pulse-type storm mode. Storm motions could create locally heavy
rainfall as precipitable water values remained in the 1.5 to near
2 inch range. Any thunderstorm development should weaken through
the evening hours with the loss of daytime heating.

Overnight tonight...additional shower and thunderstorm chances
will continue to be possible with the CWA on the northeastern
periphery of the ridge. At this time the greater potential for
precip late tonight into Thursday morning looks to be over parts
of far Eastern Oklahoma into Western Arkansas. During the day
Thursday...the boundary over the region today should shift
northeast as the ridge continues to expand over the region.
Thus...shower and thunderstorm chances look to be over parts of
far Eastern Oklahoma and Western Arkansas before finally tapering
off Thursday evening. A limited severe potential may be possible
as well Thursday afternoon as warmer temps and humid conditions
combine with large amounts of instability over the CWA. With the
ridge overhead and a capped atmosphere...have held off on any
mentionable pops for Friday.

The warm and humid conditions are forecast to continue into the
weekend with high temps in the upper 80s/lower 90s and dewpoints
in the low to upper 70s. These conditions will create heat index
values in the 100 to around 105 deg range for parts of Eastern
Oklahoma and West Central Arkansas. Have issued a heat advisory
for much of Northeast Oklahoma for tomorrow afternoon and will
likely need additional headlines for Friday as Friday looks to be
the warmest day of the week.

Saturday could possibly be a deg or so cooler as a boundary
pushes southward into the region underneath the upper ridge. This
boundary looks to be noticed mainly by a wind shift as the
cooler/drier airmass looks to hang up north of the CWA. There also
continues to be some uncertainty on just how far south into the
CWA this boundary can get. This boundary combined with 70+ deg
dewpoints could spark a return of shower and thunderstorm chances
during the weekend.

For the first half of next week...the ridge looks to expand north
and westward into the Western CONUS while a long wave trof drops
into the Eastern CONUS. With the CWA between these
features...northerly flow aloft is progged to push a shortwave
southeast near the region with a backdoor cold front possibly
pushing into the CWA around the middle part of next week. This
will allow for additional showers and thunderstorms to be possible
as well as the potential for some cooler/drier air at the far end
of this forecast package.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM to 8 PM CDT Thursday for OKZ054-055-
     059>061-064>067-070-071.

AR...None.
&&

AVIATION.....10
Hazardous weather outlook, Jun 9, 5:12 PM CDT, 4 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
512 PM CDT Wed Jun 9 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
512 PM CDT Wed Jun 9 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
A few isolated strong to marginally severe storms will remain
possible into this evening within a moist and unstable airmass
across the area. Locally heavy rainfall will be likely with any
storms that develop.

Heat index values will remain near 100 degrees in parts of
northeast Oklahoma until around sunset.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY through SATURDAY...Thunderstorm Potential...Dangerous Heat
                            Potential.
SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.
TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Hot and humid conditions will likely persist into the weekend with
heat index values in the 100 to 107 degree range each afternoon
in some locations. Persons working outside and not yet fully
acclimated to the warmer weather should take precautions to avoid
any potential heat related stress. In addition, a few strong
thunderstorms will be possible as a moist and unstable airmass
remains in place.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 9, 6:55 PM CDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Tulsa OK
655 PM CDT Wed Jun 9 2021

ARZ011-100030-
Madison AR-
655 PM CDT Wed Jun 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON COUNTY UNTIL 730
PM CDT...

At 655 PM CDT, a strong thunderstorm was located 3 miles southeast of
Hindsville, moving southeast at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Huntsville...                     St. Paul...
Hindsville...                     Aurora...
Saint Paul...                     Japton...
Witter...                         Georgetown...
Brashears...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3615 9391 3619 9379 3592 9355 3580 9381
TIME...MOT...LOC 2355Z 330DEG 19KT 3610 9383
Special weather statement, Jun 9, 9:53 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
953 PM CDT Wed Jun 9 2021

ARZ001-100345-
Benton AR-
953 PM CDT Wed Jun 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON COUNTY UNTIL
1045 PM CDT...

At 952 PM CDT, a strong thunderstorm was located 3 miles northeast of
Gravette, moving south at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Rogers...                         Bentonville...
Bella Vista...                    Lowell...
Gentry...                         Gravette...
Cave Springs...                   Decatur...
Highfill...                       Springtown...
Northwest Arkansas Regional Air...
Hiwasse...
Miller...                         Centerton...
Fairmount...                      Vaughn...
Healing Springs...

This includes Interstate 49 between mile markers 80 and 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3628 9415 3622 9446 3650 9451 3650 9430
TIME...MOT...LOC 0252Z 338DEG 9KT 3646 9441

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:42 AM CDTHeat AdvisoryTSACraig, Creek, Haskell, McIntosh, Mayes, Muskogee and 8 more37 hr
Jun 9, 7:31 PM CDTAreal Flood AdvisoryTSAMadison3 hr
Jun 9, 10:29 PM CDTSpecial Weather StatementTSAMadison46 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.